Program

Access Event App/Detailed Schedule
The program includes an opening and closing plenary session and a variety of breakout sessions throughout the three days of the conference, focusing on fostering restorative communities, organizations and systems. Featured panels will explore the theme of “Leading & Sustaining Change” as it relates to education, criminal justice and youth justice, indigenous communities and workplaces.

Breakout Session Schedule

Monday, April 30, 2018

10:20 AM–12:00 PM (100 minutes)

  • Dynamic CBO/School District Partnerships: Effective Collaboration Transforming Schools to Restorative Communities
    Lucille Rivin, Matthew Guldin
  • More Than a Shame: Knowledge Mobilization and Theories of Change
    Rick Kelly, M.S. (IIRP), B.A., C.C.W., CYC (Cert.)
  • Motivational Interviewing: A Restorative Practice Approach for Guiding and Sustaining Change
    Richard Rutschman, Ed.D.
  • Panel – Indigenous Communities Engaging in Restorative Action to Promote Reconciliation
    Gayle Desmeules, Dr. Patti LaBoucane-Benson, Donald Nicholls, Losty Mamianskum, Bryan Trottier, Kirsten Manley-Casimir, Ph.D., Jessica Wolfe
  • Proven and Practical Self-Care Strategies for Restorative Practitioners
    Chevonna Gaylor, MA, LMFT
  • Sustaining Resorative Practices in Higher Education through Residential Curricula
    Lauren Teresa Mauriello, Kaleigh Mrowka
  • Tools and Successful Practices for Restorative Schools – from Those Who Use Them!
    Stephen Young, Saundra Reynolds, Shelley Steele, Peggy Hargrave, Stan Baker

1:10–2:50 PM (100 minutes)

  • An Evidence-Based, Indigenous Model of Restorative Practice
    Dr. Patti LaBoucane-Benson
  • Building a Restorative Toolkit: One Technique at a Time
    Sue Jamback, Tyler Radtke
  • Change the Conversation, Change the Culture
    Lee Rush
  • Nurturing Wisdom, Courage and the Heart for Change
    Alice G. Thompson
  • Panel – Leading Change Through Restorative Justice Approaches
    Howard Sapers, Kelly Adamson, MA, CVA, Selena Guildford, Tim Chapman, Bruce Schenk, Jordan Diplock, Cpl. Darren Munroe
  • Sustainable Culture Development: A Lesson in Student Empowerment and Achievement in Los Angeles Public Schools
    Michael Hoover, M.Ed.
  • Systems Change in Urban Schools: Restorative Justice and Social-Emotional Learning
    Julija Zubac, M.A.Ed.

3:10–4:00 PM (50 minutes)

  • Finding New Pathways Toward Reconciliation Through Indigenous Restorative Justice Processes
    Donald Nicholls, Losty Mamianskum
  • Restorative Justice as a Response to Workplace Harm
    Stan Winford, Rob Hulls
  • Social Justice Dialogues in College Residence Halls: Building Relationships and Addressing Impact
    Magdalena Gracia, Alex Boesch, Rafael A. Rodriguez
  • Teaching Restorative Practices: Developing and Delivering a Restorative Practices Curriculum in Milwaukee Public Schools
    Andrew deLutio
  • The Together Team: A Multi-agency Approach to Restoring and Enabling Communities
    Kristy Blackwell, Inspector Andrew Pritchard
  • Transforming Corrections in Ontario
    Howard Sapers
  • Widening the Lens: Sustaining Restorative Practices in Elementary Schools by Making Connections
    Cathy Hird, MSW, B.Ed.

4:20–5:10 PM (50 minutes)

  • “Cultivating Community” Restorative Practice School Projects: Measuring Our Impact
    Danielle Hunter, Jim Reilly
  • Leading and Sustaining Change in an Urban School District through the Implementation of Restorative Practices
    Barry O. Brinkley, MA, Brooksie B. Sturdivant, Ed.S., Effie McMillian, MSA, NBCT
  • Ontario’s Innovative Approach to Expanding Indigenous Restorative Justice Programs
    Kirsten Manley-Casimir, Ph.D., Jessica Wolfe
  • Part of the Community, not Apart from It: Sustaining Restorative Justice in Northern Ireland’s Prisons
    David Eagleson
  • Project Blueprint: Increasing Police Referrals to Community-Based Restorative Justice Programs
    Jordan Diplock, Cpl. Darren Munroe
  • Reorienting Organizations: New Management Ideas Supported by Restorative Practices
    Stijn Deprez
  • This Is How We Do It: Students Living and Teaching Restorative Practices
    Lisa Michelle Skoglund, Bryona Hamilton, Julianna “J” Luce

Tuesday, May 1, 2018

8:30–10:10 AM (100 minutes)

  • Circling Closer to Ourselves: Mindfulness and Self-Directed Neuroplasticity in Restorative Practices
    Jeff Catania
  • Panel – Connecting Restorative Practices With Key Education Goals
    Joe Tompkins, Bruce Schenk, Ruth Bell, BA, BPHE, E.Ed.,MHK, Kelly Krug, Stijn Deprez, Sayema Chowdhury
  • Panel – Taking Restorative Practice into the Workplace: Learnings and Challenges
    Mark Vander Vennen, MA, M.Ed, R.S.W., Anne Martin, Ph.D., Terry O’Connell, Scott Milner, Leslie H. Macleod B.A., LL.B., LL.M. (ADR)
  • Restoring “Explosive” Students: Strategies for Students with Chronically Challenging Behaviors
    Stephen Shepherd Jr. , M.A. , Ed.S., Shawna Griffin, M.S. Ed.S.
  • Some Challenges in Sustaining Restorative Justice in the Criminal Justice System: Lessons from Northern Ireland
    Tim Chapman
  • We Wear the Mask: Can Restorative Practices Realistically Help Marginalized Communities Heal from Systemic Oppression?
    Lori Harris, MRPYC
  • Whose Religion Matters? Exploring Emotional and Cognitive Responses to Boosting an Interfaith Restorative Community
    Alia Sheety, Ph.D., Lisa Ratmansky, M.A., Rasheeda Ahmad, Ed.D.

10:30 AM–12:00 PM (90 minutes)

  • Exclusive Scene Previews and Discussion of Feature Documentary CIRCLES
    Cassidy Friedman, Eric Butler
  • IIRP Canada’s Journey with the Whole School Approach to Restorative Practices in Four KPRDSB Schools
    Lisa White, Mary Ellen French, Joe Tompkins
  • Institutional Change for Developing Compassion Integrity
    Dave Trejo
  • Refugee Displacements and the Impact on Community Life
    Alia Sheety, Ph.D., Frida Rundell, Ph.D.
  • We Can Save Our Boys of Color: Restorative Practices as a Key Element
    Dr. Malik Muhammad
  • Worldview Theory and Workplace Indigenization Utilizing Restorative Practices
    Dr. Trent Keough, Carrie Froehler

1:10–2:00 PM (50 minutes)

  • “A Way of Being”: Restorative Practices in a Northern Canadian School
    Jenny Reid, MEd, Monica Kreft
  • Becoming a Restorative Community: The Journey of ChildStrive
    Mary Cline-Stively, MA, Rebecca Mauldin, MPA
  • FaithCARE – 10 Years In: What We’ve Learned, Challenges We’ve Faced
    Mark Vander Vennen, MA, M.Ed, R.S.W., Stan Baker
  • From Victim and Murderer to Allies and Friends Changing the Justice System
    Margot Van Sluytman, MA, CSJA, Glen Flett
  • Leading and Sustaining Restorative Practices in Schools: The Journey of Administrators and Teachers in Toronto
    Christina Parker, Ph.D., Judith Kramer, BA, BEd, MEd, Fiona Brougham, BA, MT
  • RocRestorative: Rochester City School District’s Restorative Journey
    Ruth B. Turner, LCSW, Jessica Nordquist, LCSW

2:20–3:10 PM (50 minutes)

  • A Dynamic Blended Family: When Restorative Practice Marries Family Therapy
    Jennifer Bowen, MDiv, RMFT, RP, Anne Martin, Ph.D.
  • Brighter Futures: A Vision for a Restorative Learning Community in Dublin, Ireland
    Emma Wheatley, Karen Mooney
  • Bringing Ontario’s Equity and Inclusion Education Strategy to Life
    Laura Di Ianni, M.Ed., Mike O’Neill
  • Expanding the Nova Scotia Restorative Justice Program: Successes and Challenges with Adult Restorative Justice
    Kelly Adamson, MA, CVA, Selena Guildford
  • Post-Charge Victim Offender Mediation: A Voice for Victims and Communities
    Travis Blaine, Michelle Funk, M.A.
  • Restorative Practices in an Indigenous Community
    Gwen Morrissette, Joey Daniels
  • Restorative Practices: The Process Works!
    Jon McGill

3:30–5:00 PM (90 minutes)

  • Creating a Restorative School: Problems of Practice
    Miriam Zachariah, Wilma Verhagen
  • Organizational Structure for Improving School Culture: Doing Whatever It Takes to Build a Strong Foundation
    Shanell George, M.S. Ed., Janique Cambridge, M.Ed.
  • Sustainable Leadership through Identity Exploration: Intersections of Privilege and Marginalization
    Lauren Mascari, MS, LPC-IT
  • The Critical Role of Youth in Building Restorative Cultures in Schools
    Caroline Gosling (Missal)
  • Using Restorative Practices to Fix Democracy
    Ted Wachtel
  • Why Restorative Practices Work In Any Context: The Importance of Explicit Practice
    Terry O’Connell
  • Within Our Reach: Changing the Child Welfare System from the Inside Out
    Shandara Gill, MSW/ASW, Patterson Emesibe

Wednesday, May 2, 2018

8:30–9:20 AM (50 minutes)

  • Family Group Conference for Child Welfare and Juvenile Delinquency: A UK Perspective
    Shahed Chowdhury, Ph.D.
  • Healing a People: How Restorative Practices Can Help Repair the Harm of the Past
    Lynne A. Winfield, BA, FCIS, Cordell W. Riley, BSc, MSc,, Hashim Estwick
  • No One Listens to Me!: Restorative Parenting Giving Voice to Children and Parents
    Angela Isenberg, BS, BCE, Albert Felts, MA, BCE
  • Realizing the Potential for Restorative Communities in Rural Northwest Alberta
    China Sieger
  • System-Wide Change: Building Strategy Networks to Grow Restorative Practices in a School Board Region
    Scott Milner
  • Using Restorative Practices to Bridge America’s Growing Urban/Rural Divide
    Chris DeRemer, Ani Vazquez, Jabari Lottie
  • Workplace Restorations in Conflict Situations
    Blaine Donais, LL.B., LL.M. (ADR), RPDR, C.MED, Michelle Phaneuf, P.Eng C.Med

9:40–10:30 AM (50 minutes)

  • Education as a Community of Care: Walking the Restorative Talk to Build Inclusion
    Kelly Krug, Sayema Chowdhury
  • Finding the Right Language When Implementing Restorative Practices at STEM Institutions
    Carrie Wicks, M.Ed.
  • Restorative Practices in the Brazilian Juvenile Justice Scenario: Beyond the Common Sense about Violence
    Isabel Maria Sampaio Oliveira Lima, Núbia Oliveira Alves Sacramento
  • Restoring the Urban Gang Member: “Keeping the Brain and Body in Mind”
    Carlos Alvarez, M.A.
  • Sustainable Leadership in Restorative Practices: Making the Changes Stick
    Leonard Cheong, Noorzura Amir Noordin
  • The Times They Are A Changin’: Restorative Practice and the Workplace
    Anne Martin, Ph.D., Bill Bickle
  • We Didn’t Think Restorative Practice Would Work in Our School: Now We Have the Evidence!
    Lou Single, Lisa Hobden

10:50–11:40 AM (50 minutes)

  • Building a Restorative State
    Celia Bernardes, Violeta Daou, Marta Marioni
  • From a Native Indigenous Perspective: Rebuilding a Community of Men through Traditional Restorative Circles
    Macedonio Arteaga
  • Make Your Faculty Meetings More Engaging and Effective
    Daniel Hacking, Ed.D.
  • Peacemakers: Peers Helping Peers to Solve Schoolyard Conflicts
    Stephen Young
  • Restorative Circles: Implementation, Building Community and Practicing Mindfulness
    Amanda Ramkarran, M.Ed., Amanda Cannon, M.Ed.
  • Stepping into Families™: Using Restorative Practices to Empower Kinship Caregivers and Transform Child Welfare Systems
    Tara Skibiel, MSW, LCSW, LeVellé Alexander, B.S.
  • The Syrian Elementary Peacemaking Team: A Collaborative Approach to Integrating Our Newcomers and their Peers
    Keri Posno, Lynda Gonneau-Bain
Pre-Conference

Sat-Sun, April 28-29

Professional Development Event

Sun, 6:30-9:00 PM
Pre-Conference Dinner
(pre-registration required)

Learn more »

Conference Day 1

Mon, April 30

8:00-9:00 AM
Check-In / Continental Breakfast

9:00-10:00 AM
Opening Session

10:20 AM-12:00 PM
100-min Breakout Sessions

12:00-1:00 PM
Lunch

1:10-2:50 PM
100-min Breakout Sessions

3:10-4:00 PM
50-min Breakout Sessions

4:20-5:10 PM
50-min Breakout Sessions

5:30-7:30 PM
Welcome Reception

Conference Day 2

Tue, May 1

7:30-8:30 AM
Continental Breakfast

7:30-8:30 AM
Coffee with the Faculty

8:30-10:10 AM
100-min Breakout Sessions

10:30 AM-12:00 PM
90-min Breakout Sessions

12:00-1:00 PM
Lunch

1:10-2:00 PM
50-min Breakout Sessions

2:20-3:10 PM
50-min Breakout Sessions

3:30-5:00 PM
90-min Breakout Sessions

6:00-10:00 PM
Group Dinner Outings

Conference Day 3

Wed, May 2

7:30-8:30 AM
Continental Breakfast

8:30-9:20 AM
50-min Breakout Sessions

9:40-10:30 AM
50-min Breakout Sessions

10:50-11:40 AM
50-min Breakout Sessions

12:00-12:45 PM
Closing Session

12:45-2:00 PM
Lunch

Post-Conference

Thu-Fri, May 3-4

Professional Development Event

Learn more »